Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 4, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Feb 24, 2013, 5:15 AM CST for 33 counties in Texas. It took effect at Feb 25, 2013, 10:00 AM CST. It was in force for 11 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 24, 2013, 5:15 AM CST (11:15 UTC)
- In effect from
- Feb 25, 2013, 10:00 AM CST
- Expired
- Feb 25, 2013, 9:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 10:59 AM CST | NON-TSTM WND GST 64 | Hondo, TX | HONDO ASOS RECORDED WIND GUST FROM THE WEST |
| Feb 25, 12:24 PM CST | NON-TSTM WND GST 62 | 8 Nw Del Rio, TX | MEASURED AT THE LAKE AMISTAD VISITORS CENTER |
| Feb 25, 1:30 PM CST | NON-TSTM WND DMG | 3 N Austin, TX | LARGE TREE BLOWN DOWN BLOCKING ROADWAY. 24TH ST AND SAN GABRIAL. |
| Feb 25, 1:57 PM CST | NON-TSTM WND DMG | 4 Sw Taylor, TX | ROOFS BLOWING OFF BARNS... FASCIA BLOWING OFF HOUSE. |
| Feb 25, 2:30 PM CST | NON-TSTM WND DMG | 2 Nw Georgetown, TX | HANGER DOOR DESTROYED AT MUNICIPLE AIRPORT |
| Feb 25, 3:10 PM CST | NON-TSTM WND DMG | Creedmoor, TX | CREEDMOOR COUNTRY STORE ROOF BLOWN OFF |
| Feb 25, 3:45 PM CST | NON-TSTM WND DMG | 2 N Round Rock, TX | LARGE SECTIONS OF SHINGLES BLOWN OFF ROOFS... OLDER WOODEN FENCES BLOWN DOWN. EST. WIND GUSTS TO 70 MPH. |
| Feb 25, 5:15 PM CST | NON-TSTM WND GST 65 | 5 Wsw Coupland, TX | CONSIDERABLE ROOF AND FENCE DAMAGE NEAR PFLUGERVILLE LAKE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 11.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3707 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
803 WWUS84 KEWX 241115 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 515 AM CST SUN FEB 24 2013 ...A RED FLAG WARNING IS IN EFFECT FROM MONDAY MORNING THROUGH EARLY MONDAY EVENING FOR ALL OF SOUTH CENTRAL TEXAS... .A STRONG PACIFIC COLD FRONT WILL PUSH FROM THE WEST EARLY MONDAY MORNING. VERY DRY GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND THE COLD FRONT MONDAY MORNING INTO THE EARLY EVENING HOURS. 20 FOOT NORTHWEST WINDS WILL INCREASE TO BETWEEN 25 AND 30 MPH WITH GUSTS UP TO 40 MPH...WITH RELATIVE HUMIDITIES FALLING INTO THE TEENS. ONLY SPOTTY WETTING RAINS ARE EXPECTED WITH THE COLD FRONT OVERNIGHT AND MONDAY MORNING...OVER AREAS GENERALLY ALONG AND EAST OF HIGHWAY 71. TXZ171>173-183>194-202>209-217>225-228-242315- /O.UPG.KEWX.FW.A.0004.130225T1200Z-130226T0000Z/ /O.NEW.KEWX.FW.W.0004.130225T1600Z-130226T0100Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 515 AM CST SUN FEB 24 2013 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CST MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS ALL SOUTH CENTRAL TEXAS... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL... KERR...BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS... TRAVIS...BASTROP...LEE...KINNEY...UVALDE...MEDINA...BEXAR... COMAL...GUADALUPE...CALDWELL...FAYETTE...MAVERICK...ZAVALA... FRIO...ATASCOSA...WILSON...KARNES...GONZALES...DE WITT... LAVACA...DIMMIT. * 20-FOOT WIND...NORTHWEST 25 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...10 TO 20 PERCENT. * THUNDERSTORMS...ISOLATED TO SCATTERED COVERAGE ALONG THE FRONT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
5 follow-up statements
058 WWUS84 KEWX 242059 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 259 PM CST SUN FEB 24 2013 ...A RED FLAG WARNING IS IN EFFECT FROM MONDAY MORNING THROUGH EARLY MONDAY EVENING FOR ALL OF SOUTH CENTRAL TEXAS... .A STRONG PACIFIC COLD FRONT WILL PUSH FROM THE WEST EARLY MONDAY MORNING. VERY DRY GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND THE COLD FRONT MONDAY MORNING INTO THE EARLY EVENING HOURS. 20 FOOT NORTHWEST WINDS WILL INCREASE TO BETWEEN 25 AND 30 MPH WITH GUSTS UP TO 35 MPH...WITH RELATIVE HUMIDITIES FALLING INTO THE TEENS AND 20S. ONLY SPOTTY WETTING RAINS ARE EXPECTED WITH THE COLD FRONT OVERNIGHT AND MONDAY MORNING...OVER AREAS GENERALLY ALONG AND EAST OF HIGHWAY 71. TXZ171>173-183>194-202>209-217>225-228-251015- /O.CON.KEWX.FW.W.0004.130225T1600Z-130226T0100Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 259 PM CST SUN FEB 24 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CST MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS ALL OF SOUTH CENTRAL TEXAS... * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL... KERR...BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS... TRAVIS...BASTROP...LEE...KINNEY...UVALDE...MEDINA...BEXAR... COMAL...GUADALUPE...CALDWELL...FAYETTE...MAVERICK...ZAVALA... FRIO...ATASCOSA...WILSON...KARNES...GONZALES...DE WITT... LAVACA...DIMMIT. * 20-FOOT WIND...NORTHWEST 25 TO 30 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...10 TO 25 PERCENT. * THUNDERSTORMS...ISOLATED COVERAGE ALONG THE FRONT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
990 WWUS84 KEWX 251222 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 622 AM CST MON FEB 25 2013 ...A RED FLAG WARNING IS IN EFFECT FROM 10 AM TO 7 PM TODAY FOR ALL OF SOUTH CENTRAL TEXAS... .A DRY RIDGE OF HIGH PRESSURE WILL INCREASE ACROSS SOUTH CENTRAL TEXAS TODAY...IN WAKE OF A FAST MOVING PACIFIC COLD FRONT. VERY DRY AND GUSTY WEST AND NORTHWEST WINDS WILL PREVAIL TODAY THROUGH THE EARLY EVENING HOURS. 20 FOOT WEST AND NORTHWEST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH...WITH GUSTS TO NEAR 40 TO 45 MPH. THE RELATIVE HUMIDITIES WILL FALL INTO THE TEENS AND 20S. BRIEF AND SPOTTY WETTING RAINS EAST OF IH35 EARLY THIS MORNING WILL MOVE EAST OF THE AREA BY MID AND LATE MORNING. TXZ171>173-183>194-202>209-217>225-228-252200- /O.CON.KEWX.FW.W.0004.130225T1600Z-130226T0100Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 622 AM CST MON FEB 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS... * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL... KERR...BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS... TRAVIS...BASTROP...LEE...KINNEY...UVALDE...MEDINA...BEXAR... COMAL...GUADALUPE...CALDWELL...FAYETTE...MAVERICK...ZAVALA... FRIO...ATASCOSA...WILSON...KARNES...GONZALES...DE WITT... LAVACA...DIMMIT. * 20-FOOT WIND...WEST AND NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO NEAR 40 TO 45 MPH. * HUMIDITY...10 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
929 WWUS84 KEWX 252125 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 325 PM CST MON FEB 25 2013 ...A RED FLAG WARNING IS IN EFFECT UNTIL 7 PM FOR ALL OF SOUTH CENTRAL TEXAS... .IN WAKE OF A FAST MOVING PACIFIC COLD FRONT...VERY DRY..STRONG AND GUSTY WEST AND NORTHWEST WINDS WERE SWEEPING ACROSS THE REGION LATE THIS AFTERNOON AND WILL CONTINUE THROUGH EARLY EVENING. 20 FOOT WEST AND NORTHWEST WINDS WILL CONTINUE BETWEEN 20 AND 30 MPH...WITH GUSTS TO NEAR 40 TO 45 MPH. THE RELATIVE HUMIDITIES WILL FALL INTO THE TEENS AND 20S. TXZ171>173-183>194-202>209-217>225-228-260100- /O.CON.KEWX.FW.W.0004.000000T0000Z-130226T0100Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 325 PM CST MON FEB 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS ALL OF SOUTH CENTRAL TEXAS... * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL... KERR...BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS... TRAVIS...BASTROP...LEE...KINNEY...UVALDE...MEDINA...BEXAR... COMAL...GUADALUPE...CALDWELL...FAYETTE...MAVERICK...ZAVALA... FRIO...ATASCOSA...WILSON...KARNES...GONZALES...DE WITT... LAVACA...DIMMIT. * 20-FOOT WIND...WEST AND NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO BETWEEN 40 TO 45 MPH. * HUMIDITY...10 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
255 WWUS84 KEWX 260050 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 650 PM CST MON FEB 25 2013 ...A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM FOR ALL OF SOUTH CENTRAL TEXAS... .HAVE DECIDED TO EXTEND THE RED FLAG WARNING FOR TWO MORE HOURS. WINDS ARE STILL QUITE STRONG AND WILL CONTINUE ABOVE CRITICAL LEVELS FOR ANOTHER COUPLE OF HOURS OUT WEST AND LONGER OVER THE EAST. RELATIVE HUMIDITY IS RECOVERING WHERE THE TEMPERATURES ARE FALLING MAINLY ACROSS THE NORTHEAST. HOWEVER...WITH REPORTS OF ONGOING FIRES HAVE DECIDED TO CONTINUE THE WARNING. TXZ171>173-183>194-202>209-217>225-228-260300- /O.EXT.KEWX.FW.W.0004.000000T0000Z-130226T0300Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 650 PM CST MON FEB 25 2013 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS ALL OF SOUTH CENTRAL TEXAS... * AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL... KERR...BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS... TRAVIS...BASTROP...LEE...KINNEY...UVALDE...MEDINA...BEXAR... COMAL...GUADALUPE...CALDWELL...FAYETTE...MAVERICK...ZAVALA... FRIO...ATASCOSA...WILSON...KARNES...GONZALES...DE WITT... LAVACA...DIMMIT. * 20-FOOT WIND...WEST AND NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO BETWEEN 40 TO 45 MPH. * HUMIDITY...10 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
526 WWUS84 KEWX 260307 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 907 PM CST MON FEB 25 2013 ...RED FLAG WARNING HAS EXPIRED... .RELATIVE HUMIDITY HAS RISEN WELL ABOVE CRITICAL LEVELS AS THE TEMPERATURES HAVE FALLEN THIS EVENING. THIS HAS ALLOWED US TO LET THE RED FLAG WARNING EXPIRE. WINDS WILL CONTINUE ABOVE CRITICAL LEVELS UNTIL AROUND MIDNIGHT AND FIRE WEATHER CONDITIONS WILL BE ELEVATED UNTIL THEN. TXZ171>173-183>194-202>209-217>225-228-260415- /O.EXP.KEWX.FW.W.0004.000000T0000Z-130226T0300Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 907 PM CST MON FEB 25 2013 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS ALL OF SOUTH CENTRAL TEXAS... RELATIVE HUMIDITY HAS RECOVERED AS TEMPERATURES HAVE FALLEN THIS EVENING. WINDS WILL CONTINUE TO BE ABOVE CRITICAL LEVELS UNTIL AROUND MIDNIGHT AND FIRE WEATHER CONDITIONS WILL BE ELEVATED UNTIL THEN. $$ FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Feb 24, 4:15 AM CST, 1 hour earlier.
Area forecast discussion, Feb 24, 4:15 AM CST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 415 AM CST SUN FEB 24 2013 .DISCUSSION... AN UPPER LOW PRESSURE SYSTEM ACROSS THE FOUR CORNERS REGION EARLY THIS MORNING WILL MOVE SOUTHEAST AND ACROSS CENTRAL TEXAS TONIGHT INTO MONDAY. AT THE SURFACE...A LOW PRESSURE SYSTEM IS BUILDING IN BETWEEN THE NORTHEAST PORTION OF NEW MEXICO AND THE TEXAS PANHANDLE PER LATEST SURFACE OBSERVATIONS ACROSS THOSE AREAS. THIS LOW PRESSURE SYSTEM WILL CONTINUE TO BUILD THROUGHOUT THE DAY. AN ASSOCIATED PACIFIC FRONT WILL SWEEP ACROSS SOUTH CENTRAL TEXAS OVERNIGHT WITH THE POTENTIAL FOR SOME STRONG STORMS ACROSS THE HILL COUNTRY. THIS SYSTEM WILL MOVE RAPIDLY ACROSS THE AREA MONDAY MORNING. RAINFALL AMOUNTS COULD GENERALLY BE FROM A TRACE TO FEW HUNDREDTHS AND UP TO ONE QUARTER INCH ALONG AND EAST OF HIGHWAY 71. IN THE WAKE OF THE FRONTAL PASSAGE...STRONG NORTHWESTERLY WINDS WILL SPREAD ACROSS SOUTH CENTRAL TEXAS THROUGHOUT THE DAY FOR A WINDY MONDAY. THEREFORE...A WIND ADVISORY HAS BEEN ISSUED FOR ALL SOUTH CENTRAL TEXAS FROM 10 AM MONDAY MORNING THROUGH 7 PM MONDAY EVENING. EXPECT WINDS OF 20 TO 30 MPH GUSTING UP TO 40 MPH. DRY AND STABLE CONDITIONS ARE EXPECTED IN THE WAKE OF THE FRONT AND FIRE WEATHER IS A BIG CONCERN ACROSS THE AREA DUE TO THE LACK OF PRECIPITATION AND THE ONGOING DROUGHT CONDITIONS. THEREFORE...THE FIRE WEATHER WATCH FOR MONDAY HAS BEEN UPGRADED TO A RED FLAG WARNING. SEE THE FIRE WEATHER SECTION FOR MORE INFORMATION. EXPECT DRY WEATHER CONDITION ACROSS THE AREA FROM MONDAY AFTERNOON THROUGH NEXT WEEKEND. SEVERAL DRY FRONTS ARE EXPECTED TO SWEEP ACROSS SOUTH CENTRAL TEXAS WITH COLD MORNINGS IN THE WAKE OF EACH FRONTAL PASSAGE AND DAYTIME HIGHS GENERALLY IN THE UPPER 60S AND LOWER 70S. && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS SOUTH CENTRAL TEXAS ON MONDAY AS RELATIVE HUMIDITIES DROP TO THE TEENS AND STRONG NORTHWESTERLY WINDS SPREAD ACROSS THE REGION. WIND SPEEDS OF 20 TO 30 MPH GUSTING UP TO 40 MPH. A RED FLAG HAS BEEN ISSUED FOR ALL SOUTH CENTRAL TEXAS FROM MONDAY 10 AM TO 7 PM MONDAY EVENING. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST ACROSS THE WESTERN HALF OF SOUTH CENTRAL TEXAS FROM TUESDAY INTO FRIDAY AS AFTERNOON HUMIDITY VALUES DROP TO THE TEENS WITH 20 FT WINDS OF 10 TO 15 MPH. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 57 67 41 70 / - 40 20 0 0 AUSTIN BERGSTROM INTL AIRPORT 74 55 66 35 70 / - 40 30 0 0 NEW BRAUNFELS MUNI AIRPORT 75 56 69 37 72 / - 40 20 0 0 BURNET MUNI AIRPORT 71 50 60 36 66 / - 40 20 0 0 DEL RIO INTL AIRPORT 79 50 68 38 75 / - 10 - 0 0 GEORGETOWN MUNI AIRPORT 74 55 63 35 67 / - 40 30 0 0 HONDO MUNI AIRPORT 76 51 68 34 74 / - 30 - 0 0 SAN MARCOS MUNI AIRPORT 74 57 68 38 71 / - 40 20 0 0 LA GRANGE - FAYETTE REGIONAL 73 59 69 39 70 / 10 40 40 0 0 SAN ANTONIO INTL AIRPORT 74 57 67 39 72 / - 40 10 0 0 STINSON MUNI AIRPORT 74 58 68 38 71 / - 40 10 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM TO 7 PM CST MONDAY FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. WIND ADVISORY FROM 10 AM TO 7 PM CST MONDAY FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && MESOSCALE/AVIATION...08 SYNOPTIC/GRIDS...17
Hazardous weather outlook, Feb 23, 5:55 AM CST, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 555 AM CST SAT FEB 23 2013 TXZ171>173-183>194-202>209-217>225-228-241200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 555 AM CST SAT FEB 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS LATE SUNDAY NIGHT. WINDY CONDITIONS AND A VERY DRY AIRMASS WILL MOVE INTO THE AREA ON MONDAY IN ITS WAKE. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY AFTERNOON DUE TO NORTHWESTERLY WINDS OF 20 TO 30 MPH AND RELATIVE HUMIDITIES IN THE TEENS. A RED FLAG WARNING AND A WIND ADVISORY MAY BE NEEDED ON MONDAY. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS MUCH OF SOUTH CENTRAL TEXAS WEDNESDAY AND FRIDAY IN THE WAKE OF FRONTAL PASSAGES. NORTHERLY WINDS OF 15 TO 20 MPH AND RELATIVE HUMIDITIES IN THE TEENS CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 9:42 PM CST | Fire Weather Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 8 hr |
| Feb 24, 4:34 AM CST | Wind Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 41 hr |
Nearby
Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.